Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Sep 12, 2008, 9:57 AM CDT for 4 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2008, 9:57 AM CDT (14:57 UTC)
- Expired
- Sep 12, 2008, 12:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crosby County, TX, Dickens County, TX, Garza County, TX, Lynn County, TX
The radar
The Lubbock radar (KLBB), 56 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789
WGUS54 KLUB 121457
FFWLUB
TXC107-125-169-305-121700-
/O.NEW.KLUB.FF.W.0002.080912T1457Z-080912T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
957 AM CDT FRI SEP 12 2008
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DICKENS COUNTY IN NORTHWEST TEXAS.
SOUTHEASTERN CROSBY COUNTY IN NORTHWEST TEXAS.
GARZA COUNTY IN NORTHWEST TEXAS.
SOUTHEASTERN LYNN COUNTY IN NORTHWEST TEXAS.
* UNTIL NOON CDT
* AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDESPREAD RAINFALL WITH RATES UP TO ONE TO TWO INCHES PER HOUR
OVER THE WARNED AREA. RAINFALL TOTALS BETWEEN 5 AND 7 INCHES
PREVIOUSLY OCCURRED OVER THE AREA...SO ADDITIONAL HEAVY RAINFALL
WILL LIKELY RESULT IN FLASH FLOODING OF MANY LOW LYING AREAS.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THESE STORMS
INCLUDE NEW MOORE...GRASSLAND...TAHOKA...SPUR...SOUTHLAND...
GRAHAM...POST...O'DONNELL...MCADOO...AFTON...DICKENS...WHITE RIVER
LAKE...KALGARY...CAPROCK AND CROSBYTON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3295 10207 3306 10207 3339 10156 3383 10119
3384 10054 3342 10053 3340 10104 3296 10126
$$1 follow-up statement
000
WGUS74 KLUB 121605
FFSLUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1105 AM CDT FRI SEP 12 2008
TXC107-125-169-305-121700-
/O.CON.KLUB.FF.W.0002.000000T0000Z-080912T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKENS TX-CROSBY TX-GARZA TX-LYNN TX-
1105 AM CDT FRI SEP 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHEASTERN LYNN...NORTHWESTERN GARZA...SOUTHEASTERN CROSBY AND
DICKENS COUNTIES...
AT 1100 AM CDT...THE TEXAS DEPARTMENT OF TRANSPORTATION REPORTED
THAT FLOOD WATERS CONTINUE TO INUNDATE U.S. HIGHWAY 84 NEAR
SOUTHLAND. A VEHICLE WAS REPORTEDLY FLOODED OUT BY HIGH WATER IN THE
POST AREA EARLIER THIS MORNING.
HEAVY RAIN CONTINUES TO SPREAD NORTHEASTWARD OVER PORTIONS OF CROSBY
AND DICKENS COUNTIES. THIS RAINFALL WILL SUBSIDE OVER PORTIONS OF
THE WARNING AREA BY NOON...BUT RUNOFF MAY RESULT IN ADDITIONAL FLASH
FLOODING.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED
DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A
FLOWING STREAM. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3325 10178 3339 10156 3383 10119 3384 10054
3342 10053 3340 10104 3311 10158
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 4:25 AM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Sep 12, 4:25 AM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 425 AM CDT FRI SEP 12 2008 .SHORT TERM... BAND OF RAIN SHOWERS EXTENDING FROM THE NORTHWEST PERMIAN BASIN TO THE EXTREME SOUTHEAST TEXAS PANHANDLE HAS BEEN VERY SLOWLY MOVING TO THE EAST. THESE SHOWERS HAVE BEEN VERY EFFICIENT RAINFALL PRODUCERS WITH OVER AND INCH OF RAIN AT A FEW LOCATIONS SINCE MIDNIGHT...THIS ON TOP OF THE MORE THAN 3 INCHES THAT FELL AT MANY LOCATIONS ON THURSDAY. THIS HAS CAUSED SOME LOCALIZED FLOODING ISSUES ACROSS THIS AREA. MODELS CONTINUE TO SHOW TROPICAL MOISTURE STREAMING NORTHEAST ACROSS THE REGION DURING THE DAY...THUS WITH A FEW EMBEDDED IMPULSES IN SOUTHWEST FLOW ALOFT AND COLD FRONT MOVING INTO THE TEXAS PANHANDLE EXPECT MORE RAIN FOR TODAY...WILL THUS EXTEND FLASH FLOOD WATCH INTO 00Z THIS EVENING. MODELS DO SHOW THE TROPICAL MOISTURE DIMINISHING SOMEWHAT BY THIS EVENING...HOWEVER NEXT SHIFT WILL NEED TO LOOK AT THIS CLOSELY AND POSSIBLY EXTEND FLASH FLOOD WATCH EVEN MORE...MAINLY OVER OUR NORTHEASTERN ZONES. THIS AS THE COLD FRONT MOVES THROUGH THE SOUTH PLAINS DURING THE NIGHT...AS A SHORTWAVE TROUGH MOVES ACROSS THE CENTRAL PLAINS. WITH CLOUD COVER AND PRECIPITATION HAVE TRENDED TOWARD THE LOWER END OF GUIDANCE FOR TEMPERATURES. && .LONG TERM... UPPER TROUGH SWINGING BY TO THE NORTH SATURDAY WITH IKE PUSHING NORTH THROUGH EAST TEXAS WILL FAVOR SURFACE RIDGING. PACIFIC MOISTURE TAP ON THE WANE BUT ENOUGH LOW LEVEL MOISTURE WITH UPSLOPE AND OVER-RUNNING FACTORS STILL TO MAINTAIN MODERATE MENTION OF SHOWERS SATURDAY. RAIN AMOUNTS SATURDAY DO NOT APPEAR EXCESSIVE AT THIS TIME. MORE DRYING EXPECTED SATURDAY NIGHT INTO SUNDAY WITH MENTION OF SHOWERS FURTHER DWINDLING THOUGH ARRIVAL OF RENEWED SURFACE RIDGING EQUATES TO HOLDING MINIMAL SHOWER MENTION. COOL TEMPERATURES SHOULD DOMINATE THROUGH EARLY TUESDAY AT LEAST AND THERE MAY BE OPPORTUNITY FOR FOG EARLY NEXT WEEK...FURTHER STUDY NEEDED. WESTERN RIDGE BULGING EAST ACROSS ROCKIES AND HIGH PLAINS EARLY TO MIDDLE OF NEXT WEEK SHOULD SPELL RETURN OF DRY AND WARMER WEATHER PATTERN. WESTERN WAVES MAY BEGIN BREAKING THROUGH RIDGE LATER IN THE WEEK WHILE DRY AIRMASS SHOULD DOMINATE. MCQUEEN && .CLIMATE... LUBBOCK AIRPORT AT 7.46 INCHES OF RAINFALL ON THURSDAY BREAKS THE OLD RECORD OF 2.64 INCHES SET IN 1917. IT ALSO BREAKS BOTH THE ALL-TIME CALENDAR DAY TOTAL AND THE ALL-TIME 24-HOUR RAINFALL TOTAL. PREVIOUS RECORDS WERE 5.70 INCHES ON JUNE 1 1967 AND 5.82 INCHES ON OCTOBER 18-19 1983. A RECORD RAINFALL OF 5.16 INCHES WAS ALSO SET AT CHILDRESS YESTERDAY. THIS BREAKS THE OLD RECORD OF 2.43 SET IN 2005. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 73 58 77 59 72 / 70 30 50 20 10 TULIA 73 59 73 60 73 / 80 60 60 30 20 PLAINVIEW 74 61 73 61 73 / 80 60 60 30 20 LEVELLAND 75 64 75 60 73 / 70 60 50 30 20 LUBBOCK 75 64 74 63 73 / 80 60 60 40 20 DENVER CITY 79 66 79 61 73 / 60 50 50 20 10 BROWNFIELD 77 66 75 62 73 / 70 60 50 30 20 CHILDRESS 78 67 75 64 76 / 80 60 60 50 30 SPUR 78 65 76 63 75 / 60 60 60 50 20 ASPERMONT 80 68 79 67 76 / 30 60 60 50 30 && .LUB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>043. && 08/05/99
Hazardous weather outlook, Sep 11, 4:17 PM CDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 417 PM CDT THU SEP 11 2008 TXZ021>044-122115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 414 PM CDT THU SEP 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT FLOODING A FLOOD WATCH HAS BEEN ISSUED FOR WESTERN PORTIONS OF THE SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE OF WEST TEXAS THROUGH 1 PM ON FRIDAY. NUMEROUS RAIN SHOWERS ARE EXPECTED TONIGHT AND INTO FRIDAY AS ABUNDANT MOISTURE STREAMS ACROSS THE AREA AND INTERACTS WITH A FRONT AND AN APPROACHING UPPER LEVEL STORM SYSTEM. PERIODS OF MODERATE TO HEAVY RAIN WILL LIKELY RESULT IN FLOODING PROBLEMS FOR ROADS...URBAN AREAS...AND OTHER FLOOD PRONE AREAS IN THE WATCH AREA. LOCALIZED MINOR FLOODING IS ALSO POSSIBLE ACROSS THE REMAINDER OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS RAIN SHOWERS ARE EXPECTED TO CONTINUE FRIDAY AND INTO SATURDAY ACROSS THE AREA. THERE IS THE POSSIBILITY THAT EXCESSIVE RAINFALL MAY PROMPT ADDITIONAL FLOOD WATCHES OR WARNINGS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Sep 12, 9:43 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
943 AM CDT FRI SEP 12 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD LUBBOCK 33.58N 101.86W
09/11/2008 LUBBOCK TX BROADCAST MEDIA
IN TOTAL...28 CITY STREETS WERE CLOSED ON THE EVENING
OF THE 11TH DUE TO FLOOD WATERS. MEDIA REPORTS THAT MANY
CARS HAD BEEN TRAPPED BY HIGH WATER ACROSS THE CITY.
ALSO...MORE THAN 100 HOMES HAD BEEN DAMAGED BY FLOOD
WATERS.
&&
EVENT NUMBER 00257
JDVLocal storm report, Sep 12, 9:45 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
945 AM CDT FRI SEP 12 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 AM FLOOD POST 33.19N 101.38W
09/12/2008 GARZA TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS THAT EIGHT VEHICLES HAD TO BE
RECOVED FROM DITCHES AROUND THE TOWN OF POST. SEVERAL
CREEK BEDS AND COUNTY ROADS WERE FLOODED AROUND THE
COUNTY.
&&
EVENT NUMBER 00258
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:02 PM CDT | Areal Flood Advisory | LUB | Bailey, Hockley, Lamb, Parmer, Terry, Yoakum | 3 hr |
| Sep 11, 7:16 PM CDT | Areal Flood Advisory | LUB | Hale | 119 min |
| Sep 11, 8:05 PM CDT | Areal Flood Warning | LUB | Crosby, Floyd | 9 hr |
| Sep 11, 8:17 PM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Cottle, Dickens, Hall, Motley | 3 hr |
| Sep 11, 10:00 PM CDT | Areal Flood Advisory | LUB | Lynn, Terry | 3 hr |
| Sep 11, 11:11 PM CDT | Areal Flood Advisory | LUB | Childress, Hall, Motley | 3 hr |
| Sep 12, 1:11 AM CDT | Areal Flood Advisory | LUB | Lynn, Terry | 3 hr |
| Sep 12, 1:54 AM CDT | River Flood Warning | LUB | Childress | 20 hr |
| Sep 12, 2:05 AM CDT | Areal Flood Advisory | LUB | Childress, Hall, Motley | 3 hr |
| Sep 12, 3:04 AM CDT | Areal Flood Advisory | LUB | Garza | 116 min |
| Sep 12, 5:02 AM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 8 more | 118 min |
| Sep 12, 7:11 AM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Crosby, Dickens, Garza, Hall and 4 more | 109 min |
| Sep 12, 9:23 AM CDT | Areal Flood Advisory | LUB | Cottle, Crosby, Dickens, Garza, Kent, King and 2 more | 112 min |
| Sep 12, 10:18 AM CDT | River Flood Warning | LUB | Stonewall | 12 hr |
| Sep 12, 10:55 AM CDT | Areal Flood Advisory | LUB | Lubbock | 110 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.